Deleterious Cognitive and Motoric Effects of Haloperidol in a Teenager With Cerebral Palsy: A Case Report
A 15-year-old boy with spastic diplegic CP was admitted to a tertiary pediatric hospital with a small bowel obstruction and underwent surgery. After surgery, he was admitted to the pediatric intensive care unit. On hospital day 7, he was extubated but became agitated and started hallucinating. He was given 2 doses of intravenous haloperidol and shortly after was nonverbal, with significant functional deficits. Magnetic resonance imaging and electroencephalogram were unrevealing. He was admitted to acute inpatient rehabilitation. Cognition and motor function improved with the administration of the dopamine agonists, amantadine, and carbidopa-levodopa.
Gelfius, C. D.,
& Potts, M.
(2011). Deleterious Cognitive and Motoric Effects of Haloperidol in a Teenager With Cerebral Palsy: A Case Report. PM&R, 3 (10S1), S311-S311.